Graphs and Combinatorics

, Volume 17, Issue 3, pp 473–477 | Cite as

Solution of a Conjecture of Volkmann on the Number of Vertices in Longest Paths and Cycles of Strong Semicomplete Multipartite Digraphs

  • Gregory Gutin
  • Anders Yeo


 A digraph obtained by replacing each edge of a complete multipartite graph by an arc or a pair of mutually opposite arcs with the same end vertices is called a semicomplete multipartite digraph. L. Volkmann conjectured that l≤2c−1, where l (c, respectively) is the number of vertices in a longest path (longest cycle) of a strong semicomplete multipartite digraph. The bound on l is sharp. We settle this conjecture in affirmative.


Longe Path Longe Cycle Complete Multipartite Graph Semicomplete Multipartite Digraph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Tokyo 2001

Authors and Affiliations

  • Gregory Gutin
    • 1
  • Anders Yeo
    • 2
  1. 1.Department of Mathematics and Statistics, Brunel, The University of West London, Uxbridge, Middlesex, UB8 3PH, UK. e-mail:
  2. 2.Department of Mathematics and Statistics, University of Victoria, P.O. Box 3045, Victoria B.C., Canada V8W 3P4. e-mail: yeo@Math.UVic.caCA

Personalised recommendations